Alert archive / Florida / Freeze Warnings in 2005
Freeze Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Dec 2, 2005, 8:33 PM EST for 5 counties in Georgia; 6 counties in Florida. It took effect at Dec 3, 2005, 5:00 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2005, 8:33 PM EST (01:33 UTC)
- In effect from
- Dec 3, 2005, 5:00 AM EST
- Expired
- Dec 3, 2005, 8:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Berrien County, GA, Brooks County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3003 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KTAE 030133 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 833 PM EST FRI DEC 2 2005 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 8 AM EST SATURDAY FOR THE EAST HALF OF THE FLORIDA BIG BEND AND MUCH OF SOUTH CENTRAL GEORGIA... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 AM EST SATURDAY. .HIGH PRESSURE AND A COLD DRY AIR MASS WILL DOMINATE THE LOCAL AREA OVERNIGHT. THIS WILL COMBINE WITH CALM WINDS AND CLEAR SKIES TO ALLOW TEMPERATURES IN THE WARNING AREA TO DROP TO 32 DEGREES OR BELOW FOR AT LEAST TWO HOURS. FLZ017>019-028-029-034-GAZ147-148-159>161-031300- /O.NEW.KTAE.FZ.W.0002.051203T1000Z-051203T1300Z/ LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE-COOK-BERRIEN-BROOKS- LOWNDES-LANIER- INCLUDING THE CITIES OF...TALLAHASSEE...MONTICELLO...MADISON... PERRY...MAYO...CROSS CITY...ADEL...NASHVILLE...QUITMAN... VALDOSTA...LAKELAND 833 PM EST FRI DEC 2 2005 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 8 AM EST SATURDAY FOR THE EAST HALF OF THE FLORIDA BIG AND MUCH OF SOUTH CENTRAL GEORGIA... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION...OUTDOOR PETS...AND EXPOSED WATER PIPES HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS FOR ANY UPDATES. $$ BLOCK
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Dec 2, 8:00 PM EST, 33 minutes earlier.
Area forecast discussion, Dec 2, 8:00 PM EST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 800 PM EST FRI DEC 2 2005 .SYNOPSIS...MOSTLY CLEAR ACROSS LOCAL AREA. TEMPS/DEW POINTS RUNNING FROM LOWER 40S/AROUND 30S INLAND TO AROUND 50/MID-UPPER 30S PANHANDLE COAST. 24 HR TEMP/DEW POINT CINPARISON SHOWS THAT LOCAL AIRMASS 9-13 DEGREES COOLER AND 7-12 DEGREES DRIER WEST OF APALACHICOLA RIVER...AND 5-7 DEGREES COOLER AND 7-9 DEGREES DRIER EAST OF THIS RIVER. WINDS NEAR CALM. VERY DRY REGIONAL AIRMASS CONTINUES...00Z SOUNDINGS SHOW JAN 0.44... FFC 0.32 AND TAE 0.34 PWAT. BIG QUESTION OVERNIGHT IS MINIMUM TEMPERATURES. SURFACE ANALYSIS AND MSAS SHOWS THAT SURFACE RIDGE ACROSS CENTRAL GULF SHIFTING EWD SETTING UP BEGINNINGS OF RETURN FLOW ACROSS WRN MOST CWA. THIS WILL HELP MODERATE PREDAWN TEMPS HERE WITH COLDEST TEMPS TO BE FOUND ACROSS ERN MOST SECTIONS OF CWA. LITTLE DIFFERENCE IN MAV/MET WEST OF APALACHICOLA RIVER BUT MAV RUNNING 2-4 DEGREES COOLER ERN THIRD. ETA 20 PLACES 1-2 HOURS OF AOB 32 DEGREES AT THESE SITES. 00-01Z TEMPS AT TAE/VLD AND CTY RUNNING 2-4 DEGREES LOWER THAN MAV GUIDANCE...IF THIS TREND CONTS..THIS PLACES COLDEST SPOTS IN 29-31 RANGE WITH AROUND 2 HOURS AOB 32 DEGREES. THIS INCLUDES NORMALLY COLDER SPOTS IN TALALHASSEE AREA. GIVEN CALM WINDS...LOW DEW POINT VALUES THIS IS A REASONABLE SCENARIO. WILL GO AHEAD AND HOIST FREEZE WARNING FOR SE MOST CNTRL GA AND ERN HALF OF BIG BEND OF FLA FROM 5 AM TO 8 AM EST SATURDAY. && .MARINE...EVENING BUOYS SHOW WINDS AOB 10 KNOTS WITH 1-3 FOOT SEAS. INHERITED FORECAST LOOKS REASONABLE...AND WILL MAKE ONLY MINOR TWEAKS. && .FIRE WEATHER...AFTER TODAY...NO SHORT TERM CONCERNS. && .AVIATION... VFR CONDITIONS WILL CONTINUE THIS EVENING AND INTO TOMORROW. EXPECT WINDS TO VEER TO E TO SE DURING AFTERNOON. FEW-SCT CLOUD COVER WILL MOVE OVER THE REGION FROM WEST TO EAST IN MORNING BEFORE SCT THEN BKN AC DECK MOVES IN DURING AFTN. && TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...FREEZE WARNING ERN MOST SECTIONS UNTIL 8 AM EST. FL...FREEZE WARNING ERN HALF OF BIG BEND UNTIL 8 AM EST. && BLOCK
Hazardous weather outlook, Dec 2, 4:48 AM EST, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 448 AM EST FRI DEC 2 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-031100- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 448 AM EST FRI DEC 2 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED. ANOTHER COOL AND DRY DAY IS IN STORE FOR THE REGION TODAY AS A REINFORCING HIGH PRESSURE SYSTEM BUILDS IN FROM THE NORTHWEST. THIS WILL LEAD TO ANOTHER COLD NIGHT TONIGHT...ESPECIALLY ACROSS EASTERN SECTIONS OF THE FLORIDA BIG BEND WHERE LOWS COULD BOTTOM OUT AROUND FREEZING. ELSEWHERE ACROSS THE REGION...LOW TEMPERATURES IN THE MID 30S TO NEAR 40 ARE EXPECTED. .DAYS TWO THROUGH SEVEN... THE NEXT SIGNIFICANT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL OCCUR ON SUNDAY AND MONDAY AS A STRONG COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST. THIS SYSTEM WILL BE MONITORED CLOSELY DURING THE NEXT FEW DAYS AS THERE WILL BE SOME POTENTIAL FOR STRONG STORMS OVER THE AREA. .SPOTTER CALL TO ACTION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 17-GOULD
Nearby
Freeze Warnings in Florida, 2005Freeze Warnings in Georgia, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.